# SDR CA960131002

- Difficulty date: January 2, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 172P
- Engine: Lyc O320D2J
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW17031
- Condition: Eccentric
- Location: Nr1 Brg Bore
- Part time: 3,437 hours
- Component: Lyc
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)THE CRANKSHAFT WAS INSPECTED IN ACCORDANCE WITH LYCOMING SB 505A AND FOUND PITTED. WHEN REPAIRS OF THE AFFECTED AREA WERE ATTEMPTED THE CENTRE BORE OF THE CRANKSHAFT WAS FOUND TO BE ECCENTRIC, WITH TH E #1 BEARING CIRCUMFERENCE OFFSET BY .085". THE CRANKSHAFT WAS NOT REPAIRABLE AND IS CONSIDERED SCRAP. THIS CRANKSHAFT HAS NOT BEEN MODIFIED OR ALTERED SINCE NEW, SO IT MUST BE CONSIDERED THAT IT WAS MANUFACTURED WITH THE INNER CRANKSHAFT BORE ECCENTRIC.
